Alert archive / Minnesota / Areal Flood Warnings in 2013

Areal Flood Warning 7, NWS Twin Cities, MN

June 21, 20135 counties in Minnesota

NWS Twin Cities, MN issued this areal flood warning at Jun 21, 2013, 6:03 AM CDT for 5 counties in Minnesota. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 6:03 AM CDT (11:03 UTC)
Expired
Jun 21, 2013, 12:00 PM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 158 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:00 AM CDTHEAVY RAIN 4Melrose, MN
Jun 21, 7:00 AM CDTHEAVY RAIN 4.2Long Prairie, MN
Jun 21, 7:00 AM CDTHEAVY RAIN 5.6Morris, MN
Jun 21, 12:10 PM CDTFLOODGlenwood, MNWATER COVERING ROAD AT 5TH STREET IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WGUS43 KMPX 211103
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
603 AM CDT FRI JUN 21 2013

MNC041-121-145-149-153-211700-
/O.NEW.KMPX.FA.W.0007.130621T1103Z-130621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MN-POPE MN-STEARNS MN-STEVENS MN-TODD MN-
603 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHERN STEVENS COUNTY IN WEST CENTRAL MINNESOTA...
  NORTHWESTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
  POPE COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHEASTERN DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHERN TODD COUNTY IN CENTRAL MINNESOTA...

* UNTIL NOON CDT

* AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 4 
TO 6 INCHES OF RAIN OVERNIGHT CAUSING FLOODING ACROSS THE WARNED 
AREA. SEVERAL ROADS ARE WASHED OUT OR FLOODED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HWY 28 IN 
GLENWOOD...  LONG PRAIRIE...MORRIS...ALBANY AND SAUK CENTRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4608 9502 4604 9473 4577 9466 4577 9428
      4553 9445 4542 9492 4541 9549 4550 9580
      4553 9616 4576 9608 4575 9537

$$

JRB
1 follow-up statement
191 
WGUS83 KMPX 211542
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1042 AM CDT FRI JUN 21 2013

MNC041-121-145-149-153-211700-
/O.CON.KMPX.FA.W.0007.000000T0000Z-130621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MN-POPE MN-STEARNS MN-STEVENS MN-TODD MN-
1042 AM CDT FRI JUN 21 2013

...FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN TODD...NORTHERN
STEVENS...NORTHWESTERN STEARNS...POPE AND SOUTHEASTERN DOUGLAS
COUNTIES UNTIL NOON CDT...

AT 1042 AM CDT...SOME FLOODING OF LOW LYING AREAS AND SECONDARY 
ROADS PERSISTED DUE TO HEAVY RAINFALL WHICH OCCURRED OVERNIGHT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GLENWOOD...
LONG PRAIRIE...MORRIS...ALBANY AND SAUK CENTRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES.

&&

LAT...LON 4608 9502 4604 9473 4577 9466 4577 9428
      4553 9445 4542 9492 4541 9549 4550 9580
      4553 9616 4576 9608 4575 9537

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 21, 5:22 AM CDT, 41 minutes earlier.

Area forecast discussion, Jun 21, 5:22 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 AM CDT FRI JUN 21 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 422 AM CDT FRI JUN 21 2013

WE WILL KEEP THIS DISCUSSION SHORT AND SWEET. IT HAS BEEN A LONG
NIGHT. A MATURE MCS IS NOW IN THE EASTERN THIRD OF THE FORECAST
AREA AFTER TRACKING ACROSS THE ENTIRE STATE OF MN AND INTO WI
THROUGH THE OVERNIGHT HOURS. THERE IS LITTLE CHANGE IN THE LARGE-
SCALE FLOW REGIME ACROSS MN/WI OVER THE NEXT 24-36 HOURS.
SOUTHWESTERLY FLOW ALOFT WITH THE RIDGE OVERHEAD. 925MB-850MB
MOISTURE TRANSPORT EXPLODED LAST NIGHT AND WE SAW THE RESULT WITH
WIDESPREAD SEVERE WEATHER. THERE REALLY IS NOT MUCH DIFFERENCE
WITH THE UPCOMING SHORT TERM PATTERN. THERE IS DECENT CONSENSUS
AMONGST THE NAM/GFS/ECMWF WITH THE DEVELOPMENT OF ANOTHER
CONVECTIVE COMPLEX LATE IN THE AFTERNOON AND EVENING NEAR THE
MN/SD BORDER AND MARCHING THAT EAST WITH TIME. MODERATE TO HIGH
INSTABILITY VALUES WILL NOT BE A PROBLEM AS WE RELOAD TODAY AND
THE DEEP LAYER SHEAR WILL BE STRONG ENOUGH TO SUPPORT ORGANIZED
CONVECTION. SOME OF THE HIGHER RESOLUTION /CONVECTIVE ALLOWING
MODELS/ WE LOOK AT FOCUS MORE OF THE CONVECTION TO THE SOUTH IN
NE/IA. THIS WOULD BE FARTHER SOUTH THAN THE NAM/ECMWF/GFS/.
ADMITTEDLY SO...THESE THREE RUNS DO HAVE SOME DIFFERENCES. THE GFS
AND ECMWF ARE SIMILAR IN THE LOCATION OF CONVECTIVE INITIATION.
THE NAM IS FARTHER SOUTH BUT THE GFS AND ECMWF ARE SIMILAR.
HOWEVER...THE GFS IS FASTER. WE WILL HAVE TO PAY ATTENTION TO THE
OUTFLOW FROM THIS MORNING'S CONVECTION...THAT COULD BE A TRIGGER
TODAY. HOWEVER...THERE SHOULD BE AN EAST-WEST BOUNDARY...SO FLASH
FLOODING WILL AGAIN BE A MAJOR THREAT ALONG WITH THE HAIL AND
WIND...ESPECIALLY GIVEN THE SATURATED SOILS AFTER THIS MORNING. SO
IN SUMMARY...GET READY TO DO THIS ALL AGAIN TONIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 422 AM CDT FRI JUN 21 2013

POTENT RIDGE OVER THE WRN CONUS WITH LONGWAVE TROUGHING OVER THE
WRN CONUS WILL PROMOTE PROGRESSIVE SWLY FLOW OVER THE UPR MISS
RIVER VALLEY REGION. DEEP MOISTURE...WITH PWATS NEARING 2
INCHES...WILL BE COMMON SAT THRU MON. SEVERAL SHTWV DISTURBANCES
FLYING WITHIN THE SW FLOW ALONG WITH A DEEPENING LOW PRES CENTER
OVER THE ERN DAKOTAS INTO WRN MN WITH THE WFO MPX CWFA IN THE WARM
SECTOR SPELLS ADDITIONAL ROUNDS OF HEAVY RAIN AND TSTMS THRU THE
WEEKEND. INSTABILITY REMAINS HIGH...WITH MLCAPES IN THE 3000-4000
J/KG RANGE...AND THE SAT PERIOD MAY START OUT WITH AN MCS AND/OR
CLUSTER OF TSTMS EXITING THE AREA. WIDESCALE LIFT...STEEP LAPSE
RATES AND ENHANCED BULK SHEAR WILL AGAIN PROMOTE THE RE-
DEVELOPMENT OF TSTMS BY SAT EVE INTO SAT NIGHT...SOME OF WHICH MAY
BE SEVERE WITH LARGE HAIL AND DMGG WINDS. A SIMILAR SITUATION WILL
THEN PRESENT ITSELF FOR SUN AS THE UPR TROUGH SHIFTS SLIGHTLY E...
HELPING DROP H5 HEIGHTS WHILE ENHANCING MID- AND UPR-LEVEL
JETTING. CONVECTIVE ACTIVITY MAY WELL AGAIN CONTINUE FROM LATE SAT
NIGHT INTO EARLY SUN MORNING...THEN AGAIN BECOME REINVIGORATED
FROM MIDDAY HEATING TO SPARK LATE AFTN AND EVE TSTMS FOR SUN. THE
DEEP MOISTURE REMAINING IN PLACE WILL AGAIN PROMOTE HEAVY RAIN AS
WELL. THIS LONGWAVE TROUGH WILL LIFT OUT GOING INTO MON...BUT WILL
GRADUALLY BE REPLACED BY ANOTHER UPPER LEVEL LOW CURRENTLY NEAR
ALASKA THAT WILL DROP ACROSS WRN CANADA INTO THE NRN PLAINS WED
THROUGH THU. THIS WILL THEN CREATE THE WRN RIDGE/ERN TROF PATTERN
THAT WILL SHOVE A LOW PRES CENTER NEWD ACRS MN INTO THE GRT LAKES
WED WITH THE UPR LOW TRAILING IT THRU THU. MID TO HIGH CHC RANGE
POPS WILL REMAIN IN THE FCST THRU THE MIDDLE OF NEXT WEEK...WITH
AGAIN CHCS FOR STRONG TSTMS ALONG WITH HVY RAIN. VERY LITTLE
CHANGE IN AIRMASS IS EXPECTED THRU THE MIDDLE OF NEXT WEEK...
WHICH MEANS HIGHS IN THE MID-UPR 80S AND LOWS IN THE MID 60S TO
LWR 70S. IN ADDITION...DEWPOINTS WILL REMAIN IN THE 60S TO LWR
70S WHICH MEANS HEAT INDEX VALUES UP INTO THE MID 90S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1208 AM CDT FRI JUN 21 2013

THUNDERSTORMS ARE BEGINNING TO CONGEAL INTO A LINE JUST NORTHWEST
OF KAXN...STRETCHING FROM NEAR PARK RAPIDS TO ABERDEEN. THIS LINE
SHOULD BEGIN TO BOW SOUTHEAST VERY SOON AND PASS ACROSS THE TAF
SITES BY 12Z. THERE ARE SOME INDICATIONS THAT OTHER STORMS WILL
DEVELOP AHEAD OF THE BOW ACROSS SOUTH CENTRAL AND SOUTHEAST MN AND
SPREAD QUICKLY INTO WEST CENTRAL WI. THE STORMS WILL CONTAIN VERY
HEAVY RAIN AND GUSTY WINDS. SEVERE WIND GUSTS OF 50 KNOTS OR MORE
ARE NOT OUT OF THE QUESTION. CEILINGS WILL LIKELY DROP TO MVFR IN
AND BEHIND THE STORMS FOR A TIME WITH IFR VSBYS IN THE STORMS. THE
MVFR CEILINGS SHOULD HAVE LIFTED TO VFR BY LATE FRIDAY MORNING.
CONFIDENCE IS NOT HIGH ON TIMING IN THE NEXT WAVE OF SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON...BUT ANOTHER BOW IS CERTAINLY
POSSIBLE.

KMSP...STILL EXPECT A LINE OF STORMS TO MOVE ACROSS THE AIRFIELD
IN THE 08Z-10Z TIME FRAME. WIND GUSTS COULD REACH OR EXCEED 50
KNOTS ON THE LEADING EDGE OF THE STORMS. SHOWERS AND MVFR CEILINGS
WILL OCCUR IN THE WAKE OF THE STORMS WITH THE CEILINGS LIFTING TO
VFR BY LATE MORNING. MORE STORMS MAY DEVELOP OVER FAR SOUTHERN MN
FRIDAY AFTERNOON...BUT CONFIDENCE IS NOT HIGH ON TIMING OR LOCATION.

/OUTLOOK FOR KMSP/

SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS
SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS.

&&

.HYDROLOGY...
ISSUED AT 422 AM CDT FRI JUN 21 2013

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS
WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE
AREA...POTENTIALLY LEADING TO LOCALIZED FLOODING PROBLEMS. THE
PRIMARY TIME OF CONCERN WILL BE THROUGH LATE THIS MORNING...AND
AGAIN OVERNIGHT TONIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH
THAT A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A
HIGH PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE
VERY LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN
A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH
AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR
GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE
DEW POINT TEMPERATURES WILL REACH 70 DEGREES WITH PRECIPITABLE
WATER VALUES BETWEEN 1.5 AND 2 INCHES. IN ADDITION...STRONG
MOISTURE TRANSPORT FROM THE GULF WILL AID IN DEVELOPING HEAVY
RAINFALL RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR
THE NEXT SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE
AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER
HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE
AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY
MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR
FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE
FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM
RIVERS NEXT WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MNZ041>044-
     047>050-054>058.

WI...NONE.
&&

SHORT TERM...CLF
LONG TERM...JPC
AVIATION...RAH
HYDROLOGY...JPC
Hazardous weather outlook, Jun 20, 8:08 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT THU JUN 20 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
808 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO TRACK SOUTHEAST ACROSS THE OUTLOOK AREA DURING THE LATE EVENING
AND OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT IS FOR DAMAGING
STRAIGHT LINE WINDS WITH THE SECONDARY THREAT BEING LARGE HAIL.
HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY
ACROSS CENTRAL MINNESOTA. THE STORMS TONIGHT WILL CONTAIN VERY HEAVY
DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND
SATURDAY FOR MUCH OF THE COVERAGE AREA. THE GREATEST HAZARDS WILL BE
HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60
MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY
LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT
TIMES FRIDAY THROUGH SUNDAY.

RAH

In the hours before

Local storm report, Jun 21, 4:29 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND GST     5 SSW STILLWATER        45.00N 92.87W
06/21/2013  M55 MPH          WASHINGTON         MN   AWOS

            MEASURED AT LAKE ELMO AIRPORT

&&

FRANKS
Local storm report, Jun 21, 4:33 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     NEW RICHMOND            45.12N 92.54W
06/21/2013  M51 MPH          ST. CROIX          WI   ASOS

&&

FRANKS
Special weather statement, Jun 21, 4:40 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 AM CDT FRI JUN 21 2013

MNZ041>045-047>051-054>059-064-065-073-211200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...REDWOOD FALLS
440 AM CDT FRI JUN 21 2013

...STRONG WINDS EXPECTED IN WAKE OF THUNDERSTORMS...

ALTHOUGH THE STRONGEST THUNDERSTORMS HAVE PASSED INTO SOUTHERN
MINNESOTA AND WESTERN WISCONSIN...STRONG WINDS HAVE DEVELOPED
BEHIND THE STORMS IN WESTERN AND CENTRAL MINNESOTA. THESE WINDS
WILL REACH SPEEDS OF 30 TO 50 MPH AT TIMES AND MAY LAST THROUGH 7
AM CDT. THESE WINDS ARE THE RESULT OF A WAKE LOW WHICH COMMONLY
FORMS BEHIND STRONG LINES OF THUNDERSTORMS. THESE WINDS MAY STILL
BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS AND MAY PERSIST FOR AN
HOUR OR TWO BEHIND THE THUNDERSTORMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

JPC
Local storm report, Jun 21, 5:20 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
520 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     KINGSTON                45.20N 94.31W
06/21/2013                   MEEKER             MN   TRAINED SPOTTER

            TREES DOWN.

&&

BORGHOFF
Special weather statement, Jun 21, 5:25 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 AM CDT FRI JUN 21 2013

MNZ052-053-060>063-066>070-074>078-WIZ014-023-024-211300-
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-
ST. CROIX-PIERCE-
INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...AMERY...BALSAM LAKE...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT
525 AM CDT FRI JUN 21 2013

...STRONG WINDS EXPECTED IN WAKE OF THUNDERSTORMS...

ALTHOUGH THE STRONGEST THUNDERSTORMS HAVE PASSED INTO FAR SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN...STRONG WINDS HAVE
DEVELOPED BEHIND THE STORMS IN EAST CENTRAL AND SOUTH CENTRAL
MINNESOTA INTO FAR WESTERN WISCONSIN. THESE WINDS WILL REACH
SPEEDS OF 30 TO 50 MPH AT TIMES AND MAY LAST THROUGH 8 AM CDT.
THESE WINDS ARE THE RESULT OF A WAKE LOW WHICH COMMONLY FORMS
BEHIND STRONG LINES OF THUNDERSTORMS. THESE WINDS MAY STILL BE
CAPABLE OF BLOWING AROUND LOOSE OBJECTS AND MAY PERSIST FOR AN
HOUR OR TWO BEHIND THE THUNDERSTORMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

JPC
Local storm report, Jun 21, 5:49 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     ST CLOUD                45.55N 94.17W
06/21/2013                   STEARNS            MN   CO-OP OBSERVER

            SOME 1-2 FEET DIAMETER TREES SNAPPED AT TRUNK, PEELED OFF
            ALONG TRUNK. FEW ENTIRELY UPROOTED. POWER OUT THROUGHOUT
            EASTERN ST CLOUD.

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:48 PM CDTSpecial Weather StatementMPXDouglas42 min
Jun 20, 8:54 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd66 min
Jun 20, 9:44 PM CDTSevere Thunderstorm WarningMPXStevens61 min
Jun 20, 9:50 PM CDTSevere Thunderstorm WarningMPXTodd25 min
Jun 20, 10:27 PM CDTFlash Flood WatchMPXBenton, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker and 7 more9 hr
Jun 20, 10:56 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine64 min
Jun 20, 11:21 PM CDTSevere Thunderstorm WarningMPXPope54 min
Jun 20, 11:38 PM CDTFlash Flood WarningMPXPope, Stevens6 hr
Jun 21, 12:11 AM CDTSevere Thunderstorm WarningMPXPope64 min
Jun 21, 12:13 AM CDTSevere Thunderstorm WarningMPXBenton, Morrison47 min
Jun 21, 12:19 AM CDTFlash Flood WarningMPXPope6 hr
Jun 21, 12:20 AM CDTSevere Thunderstorm WarningMPXDouglas, Stevens55 min
Jun 21, 12:50 AM CDTFlash Flood WarningMPXStevens5 hr
Jun 21, 12:56 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Pope, Stevens, Swift64 min
Jun 21, 12:58 AM CDTFlash Flood WarningMPXDouglas, Pope, Stearns, Todd5 hr
Jun 21, 1:31 AM CDTTornado WarningMPXPope29 min
Jun 21, 1:37 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Stearns, Swift53 min
Jun 21, 1:46 AM CDTFlash Flood WarningMPXPope, Stearns5 hr
Jun 21, 1:52 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine53 min
Jun 21, 2:08 AM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Renville, Stearns, Wright67 min
Jun 21, 2:23 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns, Wright67 min
Jun 21, 2:30 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi45 min
Jun 21, 2:56 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Wright64 min
Jun 21, 3:04 AM CDTSevere Thunderstorm WarningMPXAnoka, Isanti, Kanabec, Mille Lacs, Sherburne56 min
Jun 21, 3:14 AM CDTSevere Thunderstorm WarningMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley61 min
Jun 21, 3:33 AM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Scott, Washington57 min
Jun 21, 4:07 AM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Rice, Steele, Waseca, Watonwan53 min
Jun 21, 4:25 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice65 min
Jun 21, 6:25 AM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Martin, Waseca4 hr
Jun 21, 6:39 AM CDTFlash Flood WarningMPXFaribault, Freeborn4 hr
Jun 21, 7:58 AM CDTSpecial Weather StatementMPXFaribault32 min
Jun 21, 8:07 AM CDTSevere Thunderstorm WarningMPXFaribault, Martin38 min
Jun 21, 10:54 AM CDTRiver Flood WarningMPXTodd6 days
Jun 21, 3:16 PM CDTFlash Flood WatchMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more15 hr
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine59 min
Jun 21, 4:32 PM CDTSevere Thunderstorm WarningMPXLac qui Parle13 min
Jun 21, 4:43 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine62 min
Jun 21, 4:50 PM CDTSevere Thunderstorm WarningMPXChippewa, Swift55 min
Jun 21, 5:01 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine59 min
Jun 21, 5:09 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens66 min
Jun 21, 5:20 PM CDTAreal Flood AdvisoryMPXDouglas, Pope, Stearns, Stevens, Todd6 hr
Jun 21, 5:33 PM CDTSevere Thunderstorm WarningMPXChippewa, Swift57 min
Jun 21, 5:38 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns52 min
Jun 21, 5:39 PM CDTFlash Flood WarningMPXPope, Stevens6 hr
Jun 21, 5:57 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine63 min
Jun 21, 6:07 PM CDTSpecial Weather StatementMPXMorrison68 min
Jun 21, 6:17 PM CDTSpecial Weather StatementMPXMcLeod43 min
Jun 21, 6:24 PM CDTSpecial Weather StatementMPXAnoka, Carver, Chisago, Hennepin, Isanti, Ramsey and 3 more2 hr
Jun 21, 6:26 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns49 min
Jun 21, 6:52 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Wright38 min

Nearby

Areal Flood Warnings in Minnesota, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.